Alert archive / North Dakota / Red Flag Warnings in 2022

Red Flag Warning 3, NWS Bismarck, ND

October 12, 202229 counties in North Dakota

NWS Bismarck, ND issued this red flag warning at Oct 12, 2022, 2:07 AM MDT for 29 counties in North Dakota. It took effect at Oct 12, 2022, 11:00 AM MDT. It was in force for 8 hr. 13 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 12, 2022, 2:07 AM MDT (08:07 UTC)
In effect from
Oct 12, 2022, 11:00 AM MDT
Expired
Oct 12, 2022, 7:00 PM MDT
In force
8 hr
Issued by
NWS Bismarck, ND
All 29 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Renville County, ND, Sheridan County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Ward County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 97 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 11:45 AM MDTNON-TSTM WND GST 621 Ne Gladstone, NDMESONET STATION ND027 GLADSTONE ESS,I-94.
Oct 12, 12:06 PM MDTNON-TSTM WND GST 625 S Dickinson, NDASOS STATION KDIK DICKINSON AIRPORT.
Oct 12, 12:59 PM MDTNON-TSTM WND GST 685 S Dickinson, NDASOS STATION KDIK DICKINSON AIRPORT.
Oct 12, 1:00 PM MDTNON-TSTM WND GST 641 Wnw Heart Butte Dam, NDMESONET STATION FW6805 LAKE TSCHIDA.
Oct 12, 1:25 PM MDTNON-TSTM WND GST 618 N Selfridge, NDMESONET STATION TTKN8 TATANKA PRAIRIE.
Oct 12, 1:35 PM MDTNON-TSTM WND GST 592 W Glen Ullin, NDAWOS STATION KD57 GLEN ULLIN.
Oct 12, 1:36 PM MDTNON-TSTM WND GST 619 Nw Williston, NDASOS STATION KXWA WILLISTON AIRPORT.
Oct 12, 2:18 PM MDTNON-TSTM WND GST 671 Nnw Hettinger, NDASOS STATION KHEI HETTINGER AIRPORT.
Oct 12, 2:30 PM MDTNON-TSTM WND GST 5910 Wnw Amidon, NDMESONET STATION AMDN8 SAND CREEK (NEAR AMIDON).
Oct 12, 2:35 PM MDTNON-TSTM WND GST 603 W Buffalo Springs, NDAWOS STATION KBWW BOWMAN AIRPORT.
Oct 12, 3:03 PM MDTNON-TSTM WND GST 581 W Garrison, NDASOS STATION KN60 GARRISON.
Oct 12, 3:15 PM MDTNON-TSTM WND GST 582 E Watford City, NDAWOS STATION KS25 WATFORD CITY.
Oct 12, 3:55 PM MDTNON-TSTM WND GST 582 Ese Tioga, NDAWOS STATION KD60 TIOGA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 8.1 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2438 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-124 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

183 
WWUS83 KBIS 120807
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
307 AM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY THIS
EVENING FOR WESTERN AND CENTRAL NORTH DAKOTA...

.Critical fire weather conditions are expected across western and
central North Dakota this afternoon through early this evening. 
Northwest winds sustained to 35 mph with peak gusts as high as 55
mph are expected, with minimum relative humidity dropping as low 
as 25 percent. Any fires that ignite will spread rapidly and be 
difficult to control or suppress.

NDZ001>004-009>012-017>022-031>035-040>046-122015-
/O.UPG.KBIS.FW.A.0002.221012T1700Z-221013T0100Z/
/O.NEW.KBIS.FW.W.0003.221012T1700Z-221013T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-Emmons-
307 AM CDT Wed Oct 12 2022 /207 AM MDT Wed Oct 12 2022/

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND CENTRAL
NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 8 PM CDT this evening. This replaces the Fire 
Weather Watch.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* AFFECTED AREA...Western and Central North Dakota.

* IMPACTS...Any fires that ignite could spread rapidly and 
  become difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds and low relative humidity can contribute to extreme 
fire behavior.

&&

$$

NDZ036-047-050-122015-
/O.NEW.KBIS.FW.W.0003.221012T1700Z-221013T0100Z/
Kidder-Logan-McIntosh-
307 AM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND CENTRAL
NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon today to 8 PM CDT this evening.

* WINDS...Northwest 25 to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 25 percent.

* AFFECTED AREA...Western and Central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Heinert
3 follow-up statements
453 
WWUS83 KBIS 121542
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
1042 AM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY THIS
EVENING FOR WESTERN AND CENTRAL NORTH DAKOTA AND A FIRE WEATHER
WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING...

.Critical fire weather conditions are expected across western and
central North Dakota this afternoon through early this evening.
Northwest winds sustained to 35 mph with peak gusts as high as
55 mph are expected, with minimum relative humidity dropping as
low as 25 percent. Any fires that ignite will spread rapidly and
be difficult to control or suppress. Critical fire weather
conditions are possible again on Thursday.

NDZ001>004-009>012-017>022-031>036-040>047-050-130345-
/O.NEW.KBIS.FW.A.0003.221013T1700Z-221014T0100Z/
/O.CON.KBIS.FW.W.0003.221012T1700Z-221013T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
1042 AM CDT Wed Oct 12 2022 /942 AM MDT Wed Oct 12 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND CENTRAL NORTH
DAKOTA...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN
AND CENTRAL NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Thursday afternoon through Thursday evening.

* WINDS...Northwest to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 23 percent.

* AFFECTED AREA...Western and Central North Dakota.

* IMPACTS...Any fires that ignite could spread rapidly and 
  become difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NDZ005-013-023-025-037-048-051-130345-
/O.NEW.KBIS.FW.A.0003.221013T1700Z-221014T0100Z/
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
1042 AM CDT Wed Oct 12 2022

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR CENTRAL
NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Thursday afternoon through Thursday evening.

* WINDS...Northwest to 35 mph with gusts up to 55 mph.

* RELATIVE HUMIDITY...As low as 24 percent.

* AFFECTED AREA...Central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

JNS
157 
WWUS83 KBIS 122012
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
312 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT THIS AFTERNOON THROUGH EARLY THIS
EVENING FOR WESTERN AND MUCH OF CENTRAL NORTH DAKOTA...

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING FOR WESTERN AND ALL OF CENTRAL NORTH DAKOTA...

.Critical fire weather conditions will continue across western 
and much of central North Dakota through early this evening. 
Northwest winds sustained to 35 mph with peak gusts as high as 60 
mph are expected. Minimum relative humidity will drop to as low 
as 20 percent. Any fires that ignite will spread rapidly and be 
difficult to control or suppress. Critical fire weather conditions
are possible again on Thursday.

NDZ001>004-009>012-017>022-031>036-040>047-050-130815-
/O.CON.KBIS.FW.W.0003.000000T0000Z-221013T0100Z/
/O.CON.KBIS.FW.A.0003.221013T1700Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
312 PM CDT Wed Oct 12 2022 /212 PM MDT Wed Oct 12 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN AND MUCH OF CENTRAL
NORTH DAKOTA...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
ALL OF WESTERN AND CENTRAL NORTH DAKOTA...

* WINDS...Northwest 30 to 40 mph with gusts up to 60 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* AFFECTED AREA...Western and Central North Dakota.

* IMPACTS...Any fires that ignite could spread rapidly and 
  become difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

NDZ005-013-023-025-037-048-051-130815-
/O.CON.KBIS.FW.A.0003.221013T1700Z-221014T0100Z/
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
312 PM CDT Wed Oct 12 2022

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
CENTRAL NORTH DAKOTA...

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* AFFECTED AREA...Central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
740 
WWUS83 KBIS 130059
RFWBIS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Bismarck ND
759 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH 
THURSDAY EVENING FOR WESTERN AND ALL OF CENTRAL NORTH DAKOTA...

.Critical fire weather conditions will return across western and 
central North Dakota Thursday afternoon and evening. Northwest 
winds sustained to 35 mph with peak gusts as high as 50 mph are 
expected. Minimum relative humidity will drop to as low as 20 
percent. Any fires that ignite will spread rapidly and be 
difficult to control or suppress.

NDZ001>004-009>012-017>022-031>036-040>047-050-131300-
/O.EXP.KBIS.FW.W.0003.000000T0000Z-221013T0100Z/
/O.UPG.KBIS.FW.A.0003.221013T1700Z-221014T0100Z/
/O.NEW.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Kidder-Slope-Hettinger-Grant-
Bowman-Adams-Sioux-Emmons-Logan-McIntosh-
759 PM CDT Wed Oct 12 2022 /659 PM MDT Wed Oct 12 2022/

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM CDT Thursday. The Fire Weather Watch is no
longer in effect.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* AFFECTED AREA...Western and Central North Dakota.

* IMPACTS...Any fires that ignite could spread rapidly and 
  become difficult to control or suppress.

* AFFECTED AREA...All of western and central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NDZ005-013-023-025-037-048-051-131300-
/O.UPG.KBIS.FW.A.0003.221013T1700Z-221014T0100Z/
/O.NEW.KBIS.FW.W.0004.221013T1700Z-221014T0100Z/
Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey-
759 PM CDT Wed Oct 12 2022

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT THURSDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ALL OF WESTERN AND CENTRAL
NORTH DAKOTA...

The National Weather Service in Bismarck has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from noon to 8 PM CDT Thursday. The Fire Weather Watch is no
longer in effect.

* WINDS...Northwest 25 to 35 mph with gusts up to 50 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* AFFECTED AREA...Central North Dakota.

* IMPACTS...Any fires that ignite will spread rapidly and become 
  difficult to control or suppress.

* AFFECTED AREA...All of western and central North Dakota.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Oct 12, 12:45 AM MDT, 1 hour 22 minutes earlier.

Area forecast discussion, Oct 12, 12:45 AM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
National Weather Service Bismarck ND
145 AM CDT Wed Oct 12 2022

.UPDATE...
Issued at 140 AM CDT Wed Oct 12 2022

Maintained/increased the chance and aerial coverage of showers for
southwestern ND early this morning, and also greatly increased the
coverage across the north give latest radar trends and high res
model guidance. Not expected much in regards to accumulation, but
do expect at least isolated showers for these aforementioned
areas. Sky cover was also modified.

UPDATE Issued at 931 PM CDT Tue Oct 11 2022

A few very light radar returns are entering northwestern ND.
However, very dry air remains in place, so it's unlikely anything,
other than maybe a few sprinkles, is reaching the ground.
Otherwise, based on latest model trends, the main update was to
expand PoP mentions slightly after midnight in north central and
southwestern ND. Also adjusted sky cover over the next few hours.

UPDATE Issued at 652 PM CDT Tue Oct 11 2022

Gusty winds continue, although have dropped down below Wind
Advisory criteria. These winds will continue to rapidly diminish
over the next few hours, therefore have allowed the Wind Advisory
in effect for today to expire at the top of the hour. Winds will
rapidly increase again late tonight through the day Wednesday.
Therefore, a separate Wind Advisory remains in effect Wednesday
for all of western and central North Dakota.

&&

.SHORT TERM...(This Evening through Wednesday)
Issued at 253 PM CDT Tue Oct 11 2022

The main concern in the near term will be winds and the potential
for critical fire weather conditions.

A cold front that moved across western and central North Dakota
has brought gusty northwest winds to the entire forecast area. The
strongest winds have been in the northwest part of the state
where gusts have frequently approached 50 mph. Advisory level
winds also moved into the central part of the state as the front
passed, but winds have tended to be a little weaker the farther
east you go. This has lined up fairly well with BUFR forecast
soundings which suggested the best mixing would be in the west.
The current Wind Advisory runs until 7 pm central time, and that
appears reasonable based on the timing of the deeper mixing
starting to decrease.

Winds will again be the main concern Wednesday with a strong
surface pressure gradient and forecast soundings again showing
steep low level lapse rates developing along with mixing to at
least 850 mb in many locations. Winds could even approach high
wind criteria in the southwest, depending on how efficiently we
mix on Wednesday afternoon. For now, opted to issue a Wind
Advisory for all of western and central North Dakota for Wednesday.
That being said, later shifts will need to keep an eye on trends
in case we may need to go one step higher into a High Wind
Warning, especially in the southwest.

Critical fire weather conditions are also possible, and see the
Fire Weather Section for more details.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 253 PM CDT Tue Oct 11 2022

Winds will again decrease Wedneday night, but another windy day is
in store for the area on Thursday. It appears the strongest winds
could be in the central part of the state and towards the James
River Valley, with fire weather conditions again a concern.

A large upper low towards the Great Lakes region will be slow to
exit which will help keep us in  flow into the weekend. There is
some chance a few showers could pivot around the low, and the
latest NBM is giving us a slight chance pop for Thursday night in
our east which appears reasonable. The remainder of the forecast
is mainly dry with slowly warming temperatures as heights
gradually build across the North Plains.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 140 AM CDT Wed Oct 12 2022

Lull in the strong winds will be short-lived early this morning,
with northwest winds rapidly increasing later tonight and into
Wednesday morning, then persisting through the day Wednesday.
Expect northwesterly gusts of 35 to 45 kts at times late Wednesday
morning and Wed afternoon. Mid level clouds and some light
showers this morning will then give way to clearing this afternoon
and into tonight resulting in VFR conditions for all terminals
through the 06Z period.

&&

.FIRE WEATHER...
Issued at 253 PM CDT Tue Oct 11 2022

Critical fire weather conditions are possible on Wednesday across
western and much of central North Dakota. Winds are expected to
increase again on Wednesday with sustained speeds of 25 to 35 mph,
and gusts to near 50 mph. Lowest relative humidity values could
approach 25 percent, especially in the northwest and central part
of the state. It appears relative humidity values could be a
little higher in the southwest, but with potentially stronger
winds in that region, opted to put them into the Fire Weather
Watch too.

Fire weather conditions will have to be again monitored for
Thursday as gusty northwest winds develop again across western and
central North Dakota. The area of lowest relative humdities
shifts a bit to the east for Thursday, with the lowest values in
the central part of the state and towards the James River Valley.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 AM this morning to 8 PM CDT this evening
for NDZ001>005-009>013-017>023-025-031>037-040>048-050-051.

Fire Weather Watch from noon CDT today through this evening for
NDZ001>004-009>012-017>022-031>035-040>046.

&&

UPDATE...NH
SHORT TERM...King
LONG TERM...King
AVIATION...NH
FIRE WEATHER...King
Hazardous weather outlook, Oct 12, 12:38 AM MDT, 1 hour 29 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
138 AM CDT Wed Oct 12 2022

NDZ001>004-009>012-017>022-031>035-040>046-130645-
Divide-Burke-Renville-Bottineau-Williams-Mountrail-Ward-McHenry-
McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Golden Valley-
Billings-Stark-Morton-Burleigh-Slope-Hettinger-Grant-Bowman-Adams-
Sioux-Emmons-
138 AM CDT Wed Oct 12 2022 /1238 AM MDT Wed Oct 12 2022/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Wind Advisory and Fire Weather Watch have been issued for
Wednesday into Wednesday evening. See www.weather.gov/bis for
more details.

Northwest winds gusting near 50 mph and near critical fire
weather conditions are possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

NDZ005-013-023-025-036-037-047-048-050-051-130645-
Rolette-Pierce-Wells-Foster-Kidder-Stutsman-Logan-La Moure-
McIntosh-Dickey-
138 AM CDT Wed Oct 12 2022

This Hazardous Weather Outlook is for portions of north central
North Dakota, south central North Dakota, and southeast North
Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A Wind Advisory has been issued for Wednesday into Wednesday
evening. See www.weather.gov/bis for more details. Near critical
fire weather conditions are also possible Wednesday.

Northwest winds gusting near 45 mph and near critical fire
weather conditions are possible on Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 9:13 AM MDTWind AdvisoryBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more34 hr
Oct 12, 9:42 AM MDTFire Weather WatchBISAdams, Billings, Bottineau, Bowman, Burke, Burleigh and 30 more9 hr
Oct 12, 11:49 AM MDTHigh Wind WarningBISAdams, Billings, Bowman, Divide, Dunn, Golden Valley and 6 more7 hr

Nearby

Red Flag Warnings in North Dakota, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.